Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 64, NWS Columbia, SC

June 25, 2010McDuffie County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2010, 6:47 PM EDT for McDuffie County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2010, 6:47 PM EDT (22:47 UTC)
Expired
Jun 25, 2010, 7:30 PM EDT
In force
43 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon

County McDuffie County, GA

The radar

The Robins AFB radar (KJGX), 125 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:02 PM EDTTSTM WND DMG1 N Thomson, GASHERIFF DISPATCH REPORTED TREES DOWN ALONG HARRISON ROAD.
Jun 25, 7:02 PM EDTTSTM WND DMG2 Nnw Thomson, GASHERIFF DISPATCH REPORTED TREES DOWN ALONG WRIGHTSBORO ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS52 KCAE 252247
SVRCAE
GAC189-252330-
/O.NEW.KCAE.SV.W.0064.100625T2247Z-100625T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
647 PM EDT FRI JUN 25 2010

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH OF THOMSON...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE THURMOND...ESPECIALLY THE HART CREEK AND BIG 
CREEK AREAS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A 
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE 
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT 
ON THE WATER IN A THUNDERSTORM!

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.

&&

LAT...LON 3365 8258 3365 8244 3363 8245 3360 8242
      3355 8243 3353 8240 3350 8240 3348 8238
      3346 8238 3336 8254 3341 8255 3344 8258
      3360 8264
TIME...MOT...LOC 2246Z 273DEG 14KT 3358 8246

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:40 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 2:40 PM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
240 PM EDT FRI JUN 25 2010

.SYNOPSIS...
A WEAK TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE WEEKEND
WITH ABOVE NORMAL TEMPERATURES. SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED. A COLD FRONT WILL MOVE THROUGH
THE REGION NEXT TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL RIDGE CONTINUES ACROSS THE SOUTHEASTERN STATES...NOW
CENTERED OFF SHORE GEORGIA/CAROLINA. A WEAK COLD FRONT MOVED INTO
MIDLANDS AND IS NOW BECOMING DIFFUSE AS FRONTALYSIS DEVELOPS. AIR
MASS VERY MOIST AND MODERATELY UNSTABLE WITH SBCAPE AROUND 2000
J/KG. PRECIP WATER NEAR 2.00 INCHES. SURFACE TROUGH EXTENDING FROM
PEE DEE INTO THE MIDLANDS. SATELLITE AND RADAR SHOWING SCATTERED
THUNDERSTORMS DEVELOPING ACROSS THE MIDLANDS AND CSRA IN AREA OF
WEAK SURFACE CONVERGENCE ASSOCIATED WITH FRONT/TROUGH AND MODERATE
INSTABILITY. CONVECTION ALSO IN THE MOUNTAINS/UPSTATE. WEAK SHORT
WAVE MOVING NORTH ALONG THE SOUTH COAST MAY ENHANCE THUNDERSTORMS
ACROSS THE EASTERN MIDLANDS LATER THIS AFTERNOON/EVENING. EXPECT
SCATTERED THUNDERSTORMS THROUGH THE EVENING HOURS...MODELS SUGGEST
SOME LINGERING CONVECTION OVERNIGHT ALTHOUGH EXPECT A DIMINISHING
TREND BY MIDNIGHT. TEMPERATURES GUIDANCE COOL BIAS NOTED WILL
FORECAST OVERNIGHT LOWS ABOVE GUIDANCE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
SURFACE TROUGH REMAINS ACROSS THE AREA THROUGH SUNDAY. AIR MASS
MODERATELY UNSTABLE AND REMAINS MOIST. WEAK LOW LEVEL CONVERGENCE
ASSOCIATED WITH TROUGH/SEA BREEZE FRONT INTERACTIONS WILL RESULT IN
SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES WERE MADE IN THE LONG TERM. UPPER RIDGE
STILL FORECAST TO BEGIN BREAKING DOWN AND WILL BE REPLACED BY EAST
COAST TROUGH PATTERN A FRONT OR PRE-FRONTAL TROUGH MAY BE STALLED
NEAR THE FORECAST AREA DURING MUCH OF THE PERIOD. SCATTERED
SHOWERS OR STORMS MAY BE FOUND THROUGH WEDNESDAY...ALTHOUGH BEST
CHANCE APPEARS TO BE MONDAY/TUESDAY AHEAD OF APPROACHING COLD
FRONT. FRONT MAY PUSH FAR ENOUGH SOUTH TO DRY THINGS OUT
THURSDAY. COOL DOWN BEHIND THE FRONT WILL BE NOTICEABLE...WITH
AFTERNOON HIGHS ONLY IN THE LOWER 90S/UPPER 80S FROM TUESDAY
ONWARD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD...WITH MVFR
POSSIBLE IN CONVECTION/TSRA.

A WEAKENING COLD FRONT A COLD FRONT ALONG THE NC/SC BORDER WILL BE
THE GENERATING MECHANISM FOR CONVECTION TODAY...WITH THE SEA
BREEZE ALSO GENERATING TSRA. SATELLITE IMAGERY AND WSR-88D NETWORK
SHOW SHRA/TSRA RAPIDLY DEVELOPING ACROSS THE AREA...WITH OGB
HAVING A COUPLE OF CELLS CURRENTLY HEADING TOWARD IT. MODELS ALSO
INDICATE CONVECTION WILL LINGER INTO THE EVENING HOURS...A COUPLE
OF HOURS LONGER THAN NORMALLY EXPECTED. AS SUCH HAVE REMAINED WITH
CB AT CAE/CUB AND ADDED VCTS TO OGB/AGS/DNL...WILL HANDLE TSRA
NEARING OGB WITH TEMPO THROUGH 25/22Z. ANTICIPATE CONVECTION ENDING
AROUND 26/06Z WITH WINDS BECOMING LIGHT AND VARIABLE. EARLY
MORNING FOG IS ALSO A CONCERN...HOWEVER WILL LEAVE OUT OF TAFS
ATTM TO SEE WHERE FORTHCOMING RAIN CREATES OPTIMAL LOW LEVEL
MOISTURE.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON CONVECTION IS
POSSIBLE THIS WEEKEND WITH BRIEF MVFR/IFR WITHIN CONVECTION.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ016-022-
     027>029-031-035>038-041.
GA...NONE.

&&
Hazardous weather outlook, Jun 25, 4:06 AM EDT, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
406 AM EDT FRI JUN 25 2010

GAZ040-063>065-077-SCZ018-025-030-260815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-AIKEN-
406 AM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ015-020-021-026-260815-
LANCASTER-NEWBERRY-FAIRFIELD-SALUDA-
406 AM EDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAKENING
FRONTAL BOUNDARY DURING THE AFTERNOON HOURS. A FEW STORMS MAY BE
SEVERE...WITH THE MAIN THREAT COMING FROM DAMAGING MICROBURST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ035>037-041-260815-
BARNWELL-ORANGEBURG-CALHOUN-BAMBERG-
406 AM EDT FRI JUN 25 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 107 DEGREES FOR A FEW HOURS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ016-022-027>029-031-038-260815-
CHESTERFIELD-KERSHAW-LEXINGTON-RICHLAND-LEE-SUMTER-CLARENDON-
406 AM EDT FRI JUN 25 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON. HEAT INDEX VALUES
WILL BE BETWEEN 105 AND 107 DEGREES FOR A FEW HOURS THIS
AFTERNOON. ALSO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A WEAKENING FRONTAL BOUNDARY DURING THE AFTERNOON HOURS. A
FEW STORMS MAY BE SEVERE...WITH THE MAIN THREAT COMING FROM
DAMAGING MICROBURST WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 1:33 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
133 PM EDT FRI JUN 25 2010

SCZ036-251830-
ORANGEBURG-
133 PM EDT FRI JUN 25 2010

...A STRONG THUNDERSTORM WAS AFFECTING ORANGEBURG COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN THE NEESES AREA OF WESTERN ORANGEBURG COUNTY.
MOVEMENT WAS EASTWARD NEAR 10 MPH.

THIS STORM WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS
NEAR 45 MPH...AND VERY HEAVY DOWNPOURS.

REPORT DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2.
Special weather statement, Jun 25, 2:48 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT FRI JUN 25 2010

SCZ026-251945-
SALUDA-
248 PM EDT FRI JUN 25 2010

...A STRONG THUNDERSTORM WAS AFFECTING SALUDA COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OWDOMS IN SOUTHWEST SALUDA COUNTY.
MOVEMENT WAS EASTWARD NEAR 10 MPH.

THIS STORM WILL LIKELY CONTAIN FREQUENT LIGHTNING...WIND GUSTS NEAR
50 MPH...AND VERY HEAVY DOWNPOURS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Special weather statement, Jun 25, 3:55 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
355 PM EDT FRI JUN 25 2010

SCZ027-252100-
LEXINGTON-
355 PM EDT FRI JUN 25 2010

...STRONG THUNDERSTORMS AFFECTING LEXINGTON COUNTY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN PARTS OF SOUTHERN LEXINGTON COUNTY.

THE THUNDERSTORMS WILL LIKELY PERSIST THROUGH 500 PM. SOME OF
THE STORMS WILL CONTAIN FREQUENT LIGHTNING...WIND GUSTS NEAR 45
MPH...AND VERY HEAVY DOWNPOURS.

PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Special weather statement, Jun 25, 4:29 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
429 PM EDT FRI JUN 25 2010

SCZ036-038-252130-
CLARENDON-ORANGEBURG-
429 PM EDT FRI JUN 25 2010

...A STRONG THUNDERSTORM WAS AFFECTING CLARENDON AND ORANGEBURG
COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VANCE OR 9 MILES NORTHEAST OF HOLLY
HILL...MOVING NORTHEAST AT 5 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MARION.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
Local storm report, Jun 25, 5:29 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
529 PM EDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     1 NNW AUGUSTA           33.47N 82.00W
06/25/2010                   RICHMOND           GA   LAW ENFORCEMENT

            RICHMOND COUNTY LAW ENFORECMENT REPORTED TREES DOWN AT
            INTERSECTION OF SLAYTON STREET AND MADDOX STREET IN CITY
            OF AUGUSTA AT 507 PM.

&&

TTH
Local storm report, Jun 25, 6:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
640 PM EDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     1 NE EVANS              33.52N 82.13W
06/25/2010                   COLUMBIA           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREE ON HOUSE IN EVANS AT 604
            PM.

0604 PM     TSTM WND DMG     MARTINEZ                33.52N 82.09W
06/25/2010                   COLUMBIA           GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREES AND POWER LINES DOWN IN
            MARTINEZ AT 604 PM.

&&

TTH

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:55 PM EDTSevere Thunderstorm WarningCAERichmond39 min
Jun 25, 6:00 PM EDTSevere Thunderstorm WarningCAEColumbia, Richmond37 min
Jun 25, 7:03 PM EDTAreal Flood AdvisoryCAERichmond3 hr
Jun 25, 7:21 PM EDTAreal Flood AdvisoryCAEMcDuffie, Richmond3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.